Alert archive / Tennessee / River Flood Advisories in 2025
River Flood Advisory 21, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Apr 5, 2025, 4:44 PM CDT for 5 counties in Tennessee. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2025, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 8, 2025, 3:32 AM CDT
- In force
- 59 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Henry County, TN, Houston County, TN, Humphreys County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 87 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Johnsonville (NJNT1).
- Action stage
- 360 ft
- Minor stage
- 361.5 ft
- Moderate stage
- 366 ft
- Major stage
- 370 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
377
WGUS84 KMEG 052144
FLSMEG
Flood Advisory
National Weather Service Memphis TN
444 PM CDT Sat Apr 5 2025
...The National Weather Service in Memphis has issued a Flood
Advisory for the following rivers in Tennessee...
Tennessee River at Johnsonville
For the Tennessee River...including Johnsonville...elevated river
levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as needed.
&&
TNC005-079-083-085-161-070945-
/O.NEW.KMEG.FL.Y.0021.250405T2144Z-000000T0000Z/
/NJNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
444 PM CDT Sat Apr 5 2025
...FLOOD ADVISORY IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Tennessee River at Johnsonville.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 361.5 feet, Low-lying portions of Old Johnsonville
Road near the Battle of Johnsonville Park begin to flood, and
water approaches some of the parking areas and campgrounds at
Mason's Boat Dock near Waverly.
* ADDITIONAL DETAILS...
- At 3:00 PM CDT Saturday the stage was 357.2 feet.
- Forecast...The river is expected to rise to a crest of 360.9
feet Saturday, April 12.
- Action stage is 360.0 feet.
- Flood stage is 361.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3648 8825 3648 8789 3633 8783 3588 8785
3588 8825
$$
KRD3 follow-up statements
576
WGUS84 KMEG 060414
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1114 PM CDT Sat Apr 5 2025
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Johnsonville
For the Tennessee River...including Pickwick Dam, Savannah,
Saltillo, Perryville, Johnsonville...elevated river levels are
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as needed.
&&
TNC005-079-083-085-161-071615-
/O.CON.KMEG.FL.Y.0021.000000T0000Z-000000T0000Z/
/NJNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1114 PM CDT Sat Apr 5 2025
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Tennessee River at Johnsonville.
* WHEN...Until further notice.
* IMPACTS...At 361.5 feet, Low-lying portions of Old Johnsonville
Road near the Battle of Johnsonville Park begin to flood, and
water approaches some of the parking areas and campgrounds at
Mason's Boat Dock near Waverly.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Saturday the stage was 358.0 feet.
- Forecast...The river is expected to rise to a crest of 360.9
feet Saturday, April 12.
- Action stage is 360.0 feet.
- Flood stage is 361.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3648 8825 3648 8789 3633 8783 3588 8785
3588 8825
$$
KRM022
WGUS84 KMEG 061835
FLSMEG
Flood Advisory
National Weather Service Memphis TN
135 PM CDT Sun Apr 6 2025
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Johnsonville
For the Tennessee River...including Johnsonville...elevated river
levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as needed.
&&
TNC005-079-083-085-161-080645-
/O.CON.KMEG.FL.Y.0021.000000T0000Z-000000T0000Z/
/NJNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
135 PM CDT Sun Apr 6 2025
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Tennessee River at Johnsonville.
* WHEN...Until further notice.
* IMPACTS...At 364.0 feet, Water approaches the top of the levee at
the Tennessee River Wildlife Refuge near the Duck River.
* ADDITIONAL DETAILS...
- At 12:00 PM CDT Sunday the stage was 359.4 feet.
- Forecast...The river is expected to rise slowly through the
week and will possibly approach flood stage late in week.
- Action stage is 360.0 feet.
- Flood stage is 361.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3648 8825 3648 8789 3633 8783 3588 8785
3588 8825
$$
KRD355
WGUS84 KMEG 080832
FLSMEG
Flood Advisory
National Weather Service Memphis TN
332 AM CDT Tue Apr 8 2025
...The Flood Advisory is replaced by a River Flood Warning for the
following rivers in Tennessee...
Tennessee River at Johnsonville
TNC005-079-083-085-161-080945-
/O.CAN.KMEG.FL.Y.0021.000000T0000Z-250408T0832Z/
/NJNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
332 AM CDT Tue Apr 8 2025
...FLOOD ADVISORY HAS BEEN REPLACED WITH A RIVER FLOOD WARNING...
The Flood Advisory is replaced by a Flood Warning for
the Tennessee River at Johnsonville.
* ADDITIONAL DETAILS...
- At 2:00 AM CDT Tuesday the stage was 360.0 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight and continue rising to 365.3 feet
early Monday afternoon. Additional rises are possible
thereafter.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3648 8825 3648 8789 3633 8783 3588 8785
3588 8825
$$
SchlessigerWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 5, 4:02 PM CDT, 42 minutes earlier. Its key messages:
- Updated at 401 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena- West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid- South into tonight.
Area forecast discussion, Apr 5, 4:02 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
402 PM CDT Sat Apr 5 2025
...New DISCUSSION...
.KEY MESSAGES...
Updated at 401 PM CDT Sat Apr 5 2025
-A High Risk of excessive rainfall is in effect through tonight.
Total rainfall amounts of 10 to 15 inches along and north of a
Helena- West Helena to Holly Springs, MS to Savannah, TN line.
This is not your average flood risk. Generational flooding with
devastating impacts continue across much of the Midsouth.
-Severe storms and excessive rainfall are expected to continue
into tonight.
-An Moderate Risk of severe weather is in effect for much of the
Mid- South into tonight.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025
Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.
.MESOSCALE UPDATE FOR Tornado Watch...
Issued at 1006 AM CDT Sat Apr 5 2025
A quasi stationary boundary bisects the Midsouth generally along
the Interstate 40 Corridor. Short term guidance is pretty
aggressive in surging this feature to the north in response to an
approaching shortwave moving into north Louisiana. Latest obs
indicate that this is already happening. As a result it is a bit
uncertain how far north a tornado threat really exists, but we
decided to error on the side of caution and include all but 5 of
our northwest counties. Later this evening, as the disturbance
approaches the Mississippi River Valley, the front will abruptly
stall and return south-southeast sweeping across most of the
Midsouth before midnight. Conditions are most favorable for
tornadoes from midday through the afternoon hours in west
Tennessee south of I-40 and north Mississippi where the airmass is
undisturbed or less worked over than farther north.
Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.
30/Sirmon
&&
&&
.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Sat Apr 5 2025
A boundary extending across the area will slowly advance
southeastward this afternoon and evening. Showers and thunderstorms
will continue this afternoon mainly along and northwest of the
boundary at JBR, MKL and MEM. Activity will eventually push into TUP
this evening. A period of stronger storms is possible at MEM and MKL
this afternoon and at TUP this evening. Ceilings will lower north of
the boundary becoming IFR conditions. After the thunderstorms push
east this evening, expect leftover showers to linger through the
period before tapering off Sunday. Expect gusty south winds south of
the boundary with NE winds overspreading the area as the boundary
gradually shifts southeastward.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Sunday morning for MOZ113-115.
MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch through Sunday afternoon for MSZ006-009-015>017-
021>024.
TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...SWCIn the hours before
Local storm report, Apr 5, 2:44 PM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Memphis TN
244 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM Flash Flood 1 N Haynes 34.91N 90.79W
04/05/2025 St. Francis AR Public
Report of 1-2 feet of water covering HWY 1
at St. Francis and Lee County line.
&&Local storm report, Apr 5, 2:45 PM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
245 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Flash Flood 1 W Paris 36.30N 88.33W
04/05/2025 Henry TN Public
Flash flooding reported over roadway at W.
Blythe and Porter St.
&&Local storm report, Apr 5, 2:48 PM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
248 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Tstm Wnd Gst 5 E Blytheville 35.93N 89.83W
04/05/2025 M59 MPH Mississippi AR ASOS
ASOS station KHKA Blytheville.
&&Local storm report, Apr 5, 2:50 PM CDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
250 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Flash Flood 2 NW Dresden 36.30N 88.71W
04/05/2025 Weakley TN Public
Streets and Highways flooded in Dresden.
&&Local storm report, Apr 5, 4:19 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
419 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg 2 WNW Blue Goose 35.71N 88.62W
04/05/2025 Madison TN Broadcast Media
A large tree down across Highway 412 near
Highway 152.
&&
MJLocal storm report, Apr 5, 4:29 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
429 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Tstm Wnd Dmg 4 S Holladay 35.82N 88.13W
04/05/2025 Decatur TN Trained Spotter
Tree down across powerlines at Yellow
Springs Rd and Hohammer Rd.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:20 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 40 min |
| Apr 5, 2:32 AM CDT | Flash Flood Warning | MEG | Lake, Obion, Weakley | 5 hr |
| Apr 5, 2:48 AM CDT | Flash Flood Warning | MEG | Tipton | 5 hr |
| Apr 5, 2:56 AM CDT | Special Weather Statement | MEG | Haywood, Lauderdale, Tipton | 34 min |
| Apr 5, 3:02 AM CDT | Tornado Warning | MEG | Lauderdale | 28 min |
| Apr 5, 3:06 AM CDT | Tornado Warning | MEG | Lauderdale | 24 min |
| Apr 5, 3:15 AM CDT | Tornado Warning | MEG | Haywood, Lauderdale, Tipton | 30 min |
| Apr 5, 3:22 AM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 38 min |
| Apr 5, 3:39 AM CDT | Tornado Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 36 min |
| Apr 5, 3:53 AM CDT | Tornado Warning | MEG | Dyer, Lake, Obion | 30 min |
| Apr 5, 4:11 AM CDT | Tornado Warning | MEG | Gibson, Obion, Weakley | 20 min |
| Apr 5, 4:27 AM CDT | Tornado Warning | MEG | Carroll, Gibson, Henry, Weakley | 9 min |
| Apr 5, 4:31 AM CDT | Flash Flood Warning | MEG | Shelby, Tipton | 3 hr |
| Apr 5, 4:49 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry, Madison and 1 more | 41 min |
| Apr 5, 5:09 AM CDT | Tornado Warning | MEG | Benton, Carroll, Henry | 36 min |
| Apr 5, 5:13 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henry, Lauderdale and 3 more | 3 hr |
| Apr 5, 7:33 AM CDT | Flash Flood Warning | MEG | Crockett, Fayette, Haywood, Lauderdale, Madison, Shelby and 1 more | 3 hr |
| Apr 5, 8:41 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Apr 5, 9:00 AM CDT | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 105 min |
| Apr 5, 9:32 AM CDT | River Flood Warning | MEG | Lauderdale, Tipton | 4 days |
| Apr 5, 9:33 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Lauderdale | 12 hr |
| Apr 5, 10:39 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 12 more | 8 hr |
| Apr 5, 11:40 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 7 hr |
| Apr 5, 12:33 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 42 min |
| Apr 5, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 54 min |
| Apr 5, 12:58 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 47 min |
| Apr 5, 1:10 PM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 50 min |
| Apr 5, 1:12 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Gibson, Hardeman, Haywood, Madison | 47 min |
| Apr 5, 1:17 PM CDT | Tornado Warning | MEG | Crockett, Fayette, Gibson, Hardeman, Haywood, Madison | 43 min |
| Apr 5, 1:21 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale, Shelby, Tipton | 54 min |
| Apr 5, 1:39 PM CDT | Tornado Warning | MEG | Crockett, Dyer, Haywood, Lauderdale, Tipton | 51 min |
| Apr 5, 1:47 PM CDT | Flash Flood Warning | MEG | Benton, Dyer, Gibson, Henry, Lake, Obion and 1 more | 8 hr |
| Apr 5, 1:52 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 53 min |
| Apr 5, 1:54 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison | 24 min |
| Apr 5, 1:59 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 3 more | 46 min |
| Apr 5, 2:22 PM CDT | Flash Flood Warning | MEG | Shelby | 6 hr |
| Apr 5, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henderson | 39 min |
| Apr 5, 2:32 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 3 more | 43 min |
| Apr 5, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Henry and 2 more | 58 min |
| Apr 5, 4:33 PM CDT | Tornado Warning | MEG | Fayette | 42 min |
| Apr 5, 4:38 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 9 days |
| Apr 5, 4:41 PM CDT | River Flood Advisory | MEG | Decatur, Perry | 12 days |
| Apr 5, 4:59 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 61 min |
| Apr 5, 5:28 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, McNairy | 62 min |
| Apr 5, 6:50 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 12 more | 3 hr |
Nearby
River Flood Advisories in Tennessee, 2025Every river flood advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.